MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER
Model Number 01237522
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that when the nurse placed the foley in and inflated the balloon, the balloon had a hole and was leaking.At first they thought it was the patient¿s urine leaking from the side of the tube, but then they realized it was the normal saline water that they used to inflate the balloon was leaking.Per follow up on 2dec2019, the sample was not available.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿warning: on catheter, do not use ointments or lubricants having petrolatum base.They will damage latex and may cause the balloon to burst." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description
It was reported that when the nurse placed the foley in and inflated the balloon, the balloon had a hole and was leaking.At first they thought it was the patient¿s urine leaking from the side of the tube, but then they realized it was the normal saline water that they used to inflate the balloon was leaking.

Brand Name
BARDEX® LUBRICATH® FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9503148
Report Number1018233-2019-08147
Device Sequence Number2783956
Product Code EZC
UDI-Device Identifier00801741017735
UDI-Public(01)00801741017735
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K910195
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/31/2023
Device Model Number01237522
Device Catalogue Number01237522
Device Lot NumberNGCV0136
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/27/2019
Supplement Date Received by Manufacturer01/15/2020
Initial Report FDA Received Date12/20/2019
Supplement Report FDA Received Date01/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1